# SDR 20010201SG010

- Difficulty date: October 2, 2000
- Submitted: January 23, 2001
- Operation: Air carrier
- Aircraft: N854LS
- Make and model: Frchld SA227DC
- Aircraft serial: DC854B
- Engine: Garrtt TPE33112UHR
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Lt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: E, A

## Discrepancy

HLN - FLT 2588 - LEFT ENGINE MADE LOUD BANG AFTER TAKEOFF AND ENGINE POWER DROPPED OFF.  ENGINE THEN FAILED.  CREW FOLLOWED CHECKLIST PROCEDURES AND RETURNED TO STATION.  INTERNAL ENGINE FAILURE.  SUSPECT HIGH SPEED PINION FAILURE OR COUPLING FAILURE.  PROP CAN BE TURNED THROUGH WITHOUT ENGINE ROTATING IF THE GROUP IS AT A CERTAIN CLOCK ANGLE.  WHEN MESHING THE TEETH TOGETHER, JUST AT THE EDGE OF THE DISCONNECT BETWEEN THE GEARBOX AND ROTATING GROUP, A METALLIC BUZZ ACN BE HEARD.  SOUNDS LIKE TEETH MISSING ON HIGH SPEED PINION GEAR.  (M)
